Subject: POSSIBLE CONNECTION BETWEEN LEVAQUIN AND HYPERTHYROID
I just read your posting from 7/14/01.
Do your heels continue to feel better? How are they in the mornings? What were the results of the blood samples the doctor took to determine if you have had any muscle and tissue damage?
I also am very athletic. I run 2 - 3 miles every day and play tennis 1 -2 times per week without any previous injuries or tendon problems.
Then, 3 months ago, I had Levaquin for 10 days. I have had Achilles pain and knee pain ever since. The Achilles loosen up pretty good during the day, but are extremely tight every single morning.
My other symptoms are: nervousness, muscle tremor, fast / irregular Heartbeat, sweating and 10 lb weight loss (the weight loss stopped after ending medication). Since these symptoms are the same as for an overactive thyroid, the doctor did a test and sure enough, I am hyper-thyroid. (Please see my message post #3666.) Three doctors also concur that the tendon problems could be a result of the hyper-thyroid.
It is possible, since the side effects from Levaquin are the same as for overactive thyroid, that THERE IS A CONNECTION BETWEEN LEVAQUIN AND THE ONSET OF HYPERTHYROID. Maybe the FDA can investigate this??? Many people on this forum with these symptoms (including tendon problems) may be walking around not knowing (or being tested for) this.
I will also post this memo on the forum.
Last Updated 8/02/04